MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. NAVLOCK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. NAVLOCK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9734680
Medical Device Problem Codes Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navigation system being used during a sacroiliac and thoracolumbar procedure.It was reported that a straight thoracic pedicle probe abruptly snapped while it was being removed from the left side of the s1 pedicle.A fragment of the broken probe was retained inside the patient, and there was concern regarding the integrity of the probe.The surgeon decided to leave the retained fragment in the patient, considering it the safer option.This issue caused less than 1 hour surgical delay.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
H3, h6: multiple fdd/annex a codes were reported.A040103 was coded for probe abruptly snapped while it was being removed from the left side.A23 was coded for fragment of the broken probe was retained inside the patient.No products have been returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2: please see section d9 for when the device was available for analysis.H2-h6: the probe was returned to the manufacturer for analysis.Through visual and physical examinations, it was revealed that the tip of the returned probe had been severely twisted and broken off at the tip.There were also impact marks at the back end.A physical damage failure mode was identified.Codes b01, c07, and d02 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NAVLOCK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22978508
Report Number1723170-2025-03145
Device Sequence Number9370396
Product Code OLO
UDI-Device Identifier00763000054205
UDI-Public(01)00763000054205(11)210829(10)210829
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9734680
Device Catalogue Number9734680
Device Lot Number210829
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer09/02/2025
10/22/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date09/05/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight107 KG